Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nefazadone jeff0407

Posted by yxibow on May 22, 2006, at 16:30:45

In reply to Nefazadone, posted by jeff0407 on May 22, 2006, at 15:13:26

> I have Social anxiety disorder and depression. I took paxil for 4 years, it worked very well. I decided I was tired of the sexual side effects so I talked to my doctor about switching meds. I started out by trying Lexapro, also very effective but same side effects. I then tried buspar which I did not find to be effective at all after a month. I am now trying nefazadone (serzone generic). It seems to be a little better at managing my anxiety and depression than buspar but not nearly as well as the SSRIs. Im worried about the possibility of liver damage, since I've learned that serzone was banned in Canada and Europe and pulled from the market in the US. If it is such a problematic drug why is it still available as a generic in the US? Lets say this works for me, am I better off taking this and risking liver damage? Does anyone have Social Anxiety that takes the antianxiety drugs like valium and xanax? Im just wondering if that could be better for me. Any comments welcome, thanks!


Well there are several comments -- one, there is a fairly substantial disorder going on and one could make the choice between using Lexapro or having a better sex life, or forgoing the medication when you wish to be in the bedroom. These are choices people have to make with SSRIs and I understand they're not wonderful ones, but there are ways around this. Paxil has an even shorter half life so you could skip a dose and have intercourse and go back on it with not much withdrawal. There's also augmentation with Levitra or Viagra, though I understand that's an expensive route.


Generic nefazodone is still allowed here with a black box warning (the original manufacturer obviously didnt want to be sued) -- if you see your doctor often enough you shouldn't have an issue. Jaundice shows up far quicker (yellow eyes, unattributable bruses) than any liver damage and is almost assuredly reversible, not to mention that the liver regenerates itself over time if damage is caught early. Plus you could get liver tests every so often. Do not mix (very much at all) alcohol with this one though for the obvious. The chance of liver issues are real although it is still more *** protecting of the drug company than the actuality. Still I would get liver tests if I were to continue, periodically, the ALT and possibly the bilirubin too.


There is nothing wrong also with long term Valium use -- in fact it has a half life so far beond 24 hours that it is unlikely one would become terribly habituated like the greater potential with Xanax.


There's also the few who have responded to either Neurontin, or Lyrica, its cousin (which has some odd but not life threatening side effects but not everyone gets them, i.e. blurry vision).


-- tidings

Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:646943
URL: http://www.dr-bob.org/babble/20060520/msgs/646978.html